Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 20, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 18, 2017, 6:17 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2017, 6:17 PM EDT (22:17 UTC)
- Expired
- May 18, 2017, 7:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 105 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 6:33 PM EDT | HAIL 0.88 | 1 Wsw Eagle Bay, NY | |
| May 18, 7:09 PM EDT | HAIL 1.5 | Indian Lake, NY | |
| May 18, 7:11 PM EDT | HAIL 1 | Indian Lake, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 3:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WUUS51 KALY 182217
SVRALY
NYC041-043-182315-
/O.NEW.KALY.SV.W.0020.170518T2217Z-170518T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
617 PM EDT THU MAY 18 2017
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Northern Hamilton County in eastern New York...
Northern Herkimer County in eastern New York...
* Until 715 PM EDT
* At 617 PM EDT, a severe thunderstorm was located 7 miles west of
Big Moose, or 9 miles northwest of Old Forge, moving east at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Big Moose and Alger Island Public Campground around 630 PM EDT.
Inlet and Eagle Bay around 635 PM EDT.
Eighth Lake Campground around 640 PM EDT.
Brown Tract Pond Campground and Raquette Lake around 645 PM EDT.
Golden Beach Campground around 650 PM EDT.
Forked Lake Public Campground around 655 PM EDT.
Blue Mountain Lake, Lake Durant Campground and Lake Eaton
Campground around 705 PM EDT.
Other locations impacted by this severe thunderstorm include
Hasbroucks, Nehasane, Russian Lake, Eagle Nest, Little Rapids, Beaver
River, Carter Station, Quaker Beach, Lyon Lake and Catlin Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4397 7425 4392 7434 4381 7422 4382 7419
4383 7415 4381 7412 4379 7411 4369 7512
4394 7514 4411 7449 4412 7428
TIME...MOT...LOC 2217Z 261DEG 35KT 4383 7507
HAIL...1.00IN
WIND...60MPH
$$
IAA1 follow-up statement
622
WWUS51 KALY 182256
SVSALY
Severe Weather Statement
National Weather Service Albany NY
656 PM EDT THU MAY 18 2017
NYC043-182306-
/O.CAN.KALY.SV.W.0020.000000T0000Z-170518T2315Z/
Herkimer NY-
656 PM EDT THU MAY 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HERKIMER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
eastern New York.
LAT...LON 4374 7462 4387 7463 4391 7433 4381 7422
4382 7419 4383 7415 4381 7412 4379 7411
TIME...MOT...LOC 2256Z 266DEG 42KT 4379 7452
$$
NYC041-182315-
/O.CON.KALY.SV.W.0020.000000T0000Z-170518T2315Z/
Hamilton NY-
656 PM EDT THU MAY 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EAST CENTRAL HAMILTON COUNTY...
At 656 PM EDT, a severe thunderstorm was located near Golden Beach
Campground, or 12 miles west of Indian Lake, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Blue Mountain Lake around 700 PM EDT.
Lake Durant Campground around 705 PM EDT.
Indian Lake around 710 PM EDT.
Other locations impacted by this severe thunderstorm include Eagle
Nest and Kamp Kill Kare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4374 7462 4387 7463 4391 7433 4381 7422
4382 7419 4383 7415 4381 7412 4379 7411
TIME...MOT...LOC 2256Z 266DEG 42KT 4379 7452
HAIL...1.00IN
WIND...60MPH
$$
IAAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 4:06 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 18, 4:06 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Albany NY 406 PM EDT Thu May 18 2017 .SYNOPSIS... A large high pressure system centered near Bermuda will continue to provide the region with mid-summer warmth near-record highs this afternoon. Chances for showers and thunderstorms will gradually increase this afternoon into tonight ahead of a cold front approaching from the upper Great Lakes. Some of the storms could be severe. Drier, cooler and breezy conditions will filter in on Friday behind the cold front. Sunny and seasonable conditions are expected on Saturday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Severe Thunderstorm Watch in effect through 11 pm for the Western Adirondacks, Mohawk Valley, Lake George Saratoga Region, Capital District, Schoharie Valley, and Southern Vermont... As of 330 pm, focus is on convective/severe weather potential this afternoon and evening. Northeast US remains under fast SW 500 mb flow between a 590 dam high off the southeast US coast and a strong shortwave trough tracking into southern Ontario. Southwesterly low/midlevel flow with 850 mb temps at nearly 19C resulting in a hot day with temps in the mid-80s to mid-90s. Upper-level forcing for ascent is lacking with the shortwave trough passing well to our west, although weak height falls are occurring. Surface cold front is located well off to the west, with a lack of any discernible surface boundaries locally. However, convection has begun to fire over western New York along the Lake Erie lake breeze. SPC mesoanalysis suggests this convection is occurring in an environment of 1500 J/kg MLCAPE and fairly steep midlevel lapse rates nearing 7 C/km. CAMs continue to show this activity maintaining or strengthening as it works into an uncapped, unstable environment across central New York. Expect the threat of thunderstorms to increase north and west of the Capital District from around 4 to 8 pm. A quick look at the 18Z KALY RAOB reveals a well-mixed boundary layer up to near 700 mb. An incredible amount of dry air exists at both mid and low-levels, with DCAPE values around 1500 J/kg. While the amount of dry air casts doubt upon thunderstorm potential and coverage (especially across the Capital District and points south and east), it also points to a conditional high wind threat if convection can be sustained as several hi-res models suggest. There is also a conditional threat for large hail as the dry air will inhibit melting somewhat and midlevel lapse rates are fairly steep, although the hot airmass and relatively modest instability are mitigating factors. 0-6 km shear of around 40 kt suggests the potential for organized convection with multicells or some discrete supercells possible. With large low-level dewpoint depressions, high LCLs, and unidirectional flow, tornado threat should be nil. The threat window for thunderstorms from the Capital District to the south and east appears to be between 7 pm and 11 pm. Toward the end of that time frame, we'll be at the end of the diurnal cycle and storms should tend to weaken with time and with southward and eastward extent. Another mild night tonight as the cold front will not pass until Friday. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... Cold front will be tracking through the forecast area on Friday from northwest to southeast. However, it will have little moisture to work with, so have included just slight chance PoPs. NAM forecast soundings suggest modest instability developing south of the Capital District, but due to limited moisture have not included TS in the forecast. Could be a sneaky warm day for areas south of the Capital District where the front will not pass until later in the day, as 850 mb temps are still in the low teens by midday. From the Capital District northward, temps may actually fall in the afternoon as cold air advection develops. It will be a good airmass change as Canadian high pressure noses in late Friday into Friday night. 850 mb temps drop to around 5C. With mostly clear skies, lows will be back toward seasonal normals. A quiet, clear day is expected Saturday under high pressure with highs near seasonal values. Clouds may increase slightly late Saturday night ahead of the next system, but dry weather is expected. && .LONG TERM /SUNDAY THROUGH THURSDAY/... The period starts out on Sunday with high pressure retreating off the New England coast, so the day will start out cool and dry. However, clouds will increase through the day, as a frontal system approaches from the Great Lakes and Ohio Valley regions. A southerly flow should allow for temperatures to reach the upper 60s to lower 70s. Will mention slight to low chance pops north and west of the Capital District late in the day. Rain chances will then gradually increase Sunday night into Monday morning ahead of the system's cold front. Models indicating fairly good forcing so will mention likely pops. Due to some weak elevated instability forecast, will continue mention of isolated thunder during the day Monday. Rainfall could exceed a half inch, but too early to pinpoint exact amounts. There are some timing differences when rain ends, with the GFS slower than the ECMWF which would also have implications for rainfall amounts. A small ridge of high pressure will then build in Monday night, with drying conditions. Dry weather should persist into Tuesday, but will mention just a slight chance of showers due to an approaching upper level low. Then, there are significant timing/placement differences with a deep upper low which will potentially become cut-off approaching from the Midwest/South. This system looks to potentially move across our region starting as early as Tuesday night, but more likely Wednesday into Thursday. The ECMWF is showing a deeper and slower cut-off upper low, which would delay rain until Thursday. However, the GFS is more progressive with more rain for Wednesday than Thursday. Will broadbrush high chance pops during this time for now, with plenty of time to sort out details. Temperatures will depend on when rainfall occurs, but look to generally be near normal through much of the period. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VFR conditions prevailing at the KALB/KPOU/KGFL/KPSF terminals this afternoon, with some cumulus clouds developing just west of the Hudson Valley, which will move east over the next few hours. Then, scattered showers and thunderstorms will develop along a lake breeze boundary in central NY and approach the TAF sites during the evening. Timing has come into somewhat better focus, with showers and storms moving from northwest to southeast across the area between 22Z and 06Z. Will mention tempo groups for KGFL/KALB/KPSF due to higher confidence, and PROB30 for KPOU where activity may be more isolated. VFR conditions will generally prevail, although reduction to MVFR or IFR will be possible within any showers and thunderstorms. Gusty winds will also be likely within any storms. Chances for thunderstorms will decrease after midnight, with still a few showers possible along the cold front as it moves through. Winds the rest of the day into the early evening will be west-southwest around 10-15 kt with gusts around 20 kt, decreasing to 5-10 kt overnight. Winds Friday will shift to the northwest behind the cold front and increase to 10-15 kt with gusts to 25 kt. Outlook... Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Monday: High Operational Impact. Likely SHRA...TSRA. Monday Night: Moderate Operational Impact. Chance of SHRA. Tuesday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... Gusty southwest winds and low RH values of 25 to 35 percent will continue early this afternoon under a hot airmass. Scattered showers and thunderstorms are expected to develop this afternoon into the evening; however, not all areas will receive rain and heavy rainfall is not expected. Cooler and relatively moister conditions will be in place on Friday as a cold front passes and high pressure tries to build in. Somewhat breezy conditions will develop once again with west-northwesterly gusts of 25 to 30 mph possible. It will be cooler still and drier on Saturday with light winds under high pressure. && .HYDROLOGY... Scattered showers and thunderstorms are expected this afternoon into this evening. Basin average amounts are expected to be a half inch or less. Aside from a few isolated showers Friday, dry weather is expected through Saturday and Sunday. The next chance of widespread rainfall is expected Sunday night into Monday. && .CLIMATE... Near-record heat occurred once again today: Today's highs as of 4 pm, (record highs in parenthesis): Albany 94* (94 in 1962) Glens Falls** 92 (89 in 1962) Poughkeepsie 93 (96 in 1962) **Record set today *Record tied today && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Thompson NEAR TERM...Thompson SHORT TERM...Thompson LONG TERM...JPV AVIATION...JPV FIRE WEATHER...Thompson HYDROLOGY...Thompson CLIMATE...Thompson
Hazardous weather outlook, May 18, 3:52 PM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 352 PM EDT Thu May 18 2017 NYZ032-033-038>043-047>054-082>084-VTZ013>015-191100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 352 PM EDT Thu May 18 2017 ...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the western and southern Adirondacks, Lake George Saratoga Region, Mohawk Valley, Schoharie Valley, Capital District and southern Vermont. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-NYZ058>061-063>066-191100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Greene-Eastern Greene-Western Columbia- Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- 352 PM EDT Thu May 18 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and in New York east central and southeastern Catskills, mid Hudson Valley and central and southern Taconics. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are possible this evening well ahead of a cold front approaching from the upper Great Lakes. There is a Marginal Risk a few of the storms may become severe, with the potential to produce damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 18, 4:22 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Albany NY
422 PM EDT THU MAY 18 2017
NYZ038>040-082-182045-
Southern Fulton-Southern Herkimer-Northern Fulton-Montgomery-
422 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON...
SOUTHEASTERN HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES...
At 422 PM EDT, a strong thunderstorm was located near Little Falls,
moving northeast at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
This storm will be near...
Fort Plain and St. Johnsville around 435 PM EDT.
Ephratah, Caroga Lake Public Campground and Caroga Lake around 445
PM EDT.
Other locations impacted by this storm include Meco, Cook Corners,
Mindenville, Davys Corners, Fical Corners, Hale Mills, Ripple
Corners, West Saint Johnsville, Sand Hill and Nelliston.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4322 7447 4300 7432 4286 7475 4290 7488
4287 7489 4293 7495
TIME...MOT...LOC 2022Z 241DEG 34KT 4295 7482
FRUGISSpecial weather statement, May 18, 5:31 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Albany NY
531 PM EDT THU MAY 18 2017
NYZ039-040-082-182200-
Southern Fulton-Northern Fulton-Montgomery-
531 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FULTON AND
NORTHWESTERN MONTGOMERY COUNTIES...
At 531 PM EDT, a strong thunderstorm was located over St. Johnsville,
or 7 miles northwest of Canajoharie, moving northeast at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
This storm will be near...
Ephratah around 545 PM EDT.
Caroga Lake Public Campground and Caroga Lake around 555 PM EDT.
Gloversville, Johnstown and Mayfield around 600 PM EDT.
Other locations impacted by this storm include Meco, West Perth,
Munsonville, Pinnacle, Broadalbin Junction, Berkshire, Mindenville,
Fical Corners, Hale Mills and Riceville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4301 7474 4323 7436 4302 7418 4290 7475
4291 7476
TIME...MOT...LOC 2131Z 242DEG 31KT 4297 7468
FrugisSpecial weather statement, May 18, 5:54 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Albany NY
554 PM EDT THU MAY 18 2017
NYZ032-033-182230-
Northern Herkimer-Hamilton-
554 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON AND
NORTHEASTERN HERKIMER COUNTIES...
At 554 PM EDT, a strong thunderstorm was located 7 miles northwest of
Brown Tract Pond Campground, or 16 miles northeast of Old Forge,
moving east at 45 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
This storm will be near...
Raquette Lake around 600 PM EDT.
Forked Lake Public Campground around 610 PM EDT.
Lake Eaton Campground and Blue Mountain Lake around 615 PM EDT.
Other locations impacted by this storm include Hasbroucks, Russian
Lake, Eagle Nest, Little Rapids, Quaker Beach, Catlin Lake, Deerland,
Partlow, Keepawa and Woods.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4397 7425 4392 7434 4386 7427 4379 7484
4396 7491 4412 7433 4412 7428
TIME...MOT...LOC 2154Z 255DEG 41KT 4390 7477
IAASpecial weather statement, May 18, 6:08 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Albany NY
608 PM EDT THU MAY 18 2017
NYZ032-033-182300-
Northern Herkimer-Hamilton-
608 PM EDT THU MAY 18 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HAMILTON
AND NORTHERN HERKIMER COUNTIES...
At 607 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 12 miles southeast of Indian River to 9
miles northwest of Old Forge to near McKeever. Movement was east at
45 mph.
Wind gusts up to 50 mph and nickel size hail are possible with these
storms.
These storms will be near...
Old Forge and Nicks Lake Campground around 620 PM EDT.
Alger Island Public Campground and Big Moose around 625 PM EDT.
Inlet, Limekiln Lake Campground and Eagle Bay around 630 PM EDT.
Eighth Lake Campground around 635 PM EDT.
Brown Tract Pond Campground and Raquette Lake around 640 PM EDT.
Golden Beach Campground around 645 PM EDT.
Forked Lake Public Campground around 650 PM EDT.
Blue Mountain Lake around 655 PM EDT.
Other locations impacted by these storms include Eagle Nest, Little
Rapids, Beaver River, Perkins Clearing, Minnehaha, Carter Station,
Quaker Beach, First Lake, Sagamore and Wolf Lake Landing.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4393 7434 4368 7430 4346 7437 4354 7510
4395 7515
TIME...MOT...LOC 2207Z 278DEG 38KT 4388 7515 4377 7513 4364 7521
IAALocal storm report, May 18, 6:14 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
614 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 1 SE KRINGSBUSH 43.00N 74.62W
05/18/2017 M1.50 INCH MONTGOMERY NY PUBLIC
&&
EVENT NUMBER ALY1703765
SNDLocal storm report, May 18, 6:17 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL MAYFIELD 43.10N 74.27W
05/18/2017 M0.88 INCH FULTON NY FACEBOOK
&&
EVENT NUMBER ALY1703766
SNDThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 4:22 PM EDT | Special Weather Statement | ALY | Fulton | 23 min |
| May 18, 4:33 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 38 min |
| May 18, 5:31 PM EDT | Special Weather Statement | ALY | Fulton | 29 min |
| May 18, 5:37 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 38 min |
| May 18, 5:54 PM EDT | Special Weather Statement | ALY | Hamilton | 36 min |
| May 18, 6:08 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 52 min |
| May 18, 6:11 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga, Warren | 34 min |
| May 18, 6:17 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery, Schoharie | 43 min |
| May 18, 6:34 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 26 min |
| May 18, 6:43 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer, Warren | 47 min |
| May 18, 6:49 PM EDT | Special Weather Statement | ALY | Washington | 26 min |
| May 18, 6:58 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 47 min |
| May 18, 7:10 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga, Warren, Washington | 65 min |
| May 18, 7:45 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Schoharie, Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.